Alert archive / Michigan / Gale Warnings in 2021
Gale Warning 37, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Dec 4, 2021, 4:40 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2021, 4:40 AM EST (09:40 UTC)
- Expired
- Dec 4, 2021, 11:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
236 WHUS73 KMQT 040940 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 440 AM EST Sat Dec 4 2021 LSZ162-041745- /O.NEW.KMQT.GL.W.0037.211204T0940Z-211204T1600Z/ /O.NEW.KMQT.GL.A.0021.211205T1600Z-211206T1500Z/ Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM- 440 AM EST Sat Dec 4 2021 /340 AM CST Sat Dec 4 2021/ ...GALE WARNING IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and waves 5 to 8 ft occurring. For the Gale Watch, southeast winds 20 to 30 kt with gusts up to 35 kt becoming northwest Sunday night and waves 5 to 8 ft possible. * WHERE...Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM. * WHEN...For the Gale Warning, until 11 AM EST /10 AM CST/ this morning. For the Gale Watch, from Sunday morning through Monday morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ240>242-041745- /O.EXT.KMQT.GL.W.0036.000000T0000Z-211204T1800Z/ /O.NEW.KMQT.SC.Y.0150.211204T1800Z-211205T0300Z/ Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- 440 AM EST Sat Dec 4 2021 /340 AM CST Sat Dec 4 2021/ ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 10 PM EST /9 PM CST/ THIS EVENING... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and waves 6 to 11 ft occurring. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 5 to 8 ft expected. * WHERE...Saxon Harbor WI to Black River MI, Black River to Ontonagon MI and Ontonagon to Upper Entrance of Portage Canal MI. * WHEN...For the Gale Warning, until 1 PM EST /noon CST/ this afternoon. For the Small Craft Advisory, from 1 PM EST /noon CST/ this afternoon to 10 PM EST /9 PM CST/ this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ243-244-041745- /O.EXT.KMQT.GL.W.0036.000000T0000Z-211204T1800Z/ /O.NEW.KMQT.SC.Y.0150.211204T1800Z-211205T0600Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 440 AM EST Sat Dec 4 2021 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 10 ft occurring. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 6 to 9 ft expected. * WHERE...Upper Entrance of Portage Canal to Eagle River MI and Eagle River to Manitou Island MI. * WHEN...For the Gale Warning, until 1 PM EST this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to 1 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ248-041745- /O.EXT.KMQT.GL.W.0036.000000T0000Z-211204T1800Z/ /O.EXB.KMQT.SC.Y.0149.211204T1800Z-211205T0600Z/ Huron Islands to Marquette MI- 440 AM EST Sat Dec 4 2021 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and waves 5 to 8 ft occurring. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Huron Islands to Marquette MI. * WHEN...For the Gale Warning, until 1 PM EST this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to 1 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ263-264-041745- /O.EXT.KMQT.GL.W.0036.000000T0000Z-211204T1800Z/ /O.NEW.KMQT.GL.A.0021.211205T1600Z-211206T1500Z/ Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- 440 AM EST Sat Dec 4 2021 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 10 ft occurring. For the Gale Watch, southeast winds 20 to 30 kt with gusts up to 40 kt becoming north to northwest late Sunday night and waves 6 to 11 ft possible. * WHERE...Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park and Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border. * WHEN...For the Gale Warning, until 1 PM EST this afternoon. For the Gale Watch, from Sunday morning through Monday morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ265-041745- /O.EXT.KMQT.GL.W.0036.000000T0000Z-211204T1800Z/ /O.NEW.KMQT.GL.A.0021.211205T1600Z-211207T0000Z/ Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- 440 AM EST Sat Dec 4 2021 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and waves 6 to 9 ft occurring. For the Gale Watch, southeast winds 20 to 30 kt with gusts up to 40 kt becoming northwest early Monday and waves 6 to 11 ft possible. * WHERE...Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore. * WHEN...For the Gale Warning, until 1 PM EST this afternoon. For the Gale Watch, from Sunday morning through Monday evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ249>251-041745- /O.CON.KMQT.GL.W.0036.000000T0000Z-211204T2000Z/ /O.EXB.KMQT.SC.Y.0149.211204T2000Z-211205T1000Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 440 AM EST Sat Dec 4 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and waves 8 to 13 ft occurring. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 7 to 12 ft expected. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...For the Gale Warning, until 3 PM EST this afternoon. For the Small Craft Advisory, from 3 PM this afternoon to 5 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ266-267-041745- /O.CON.KMQT.GL.W.0036.000000T0000Z-211204T2000Z/ /O.NEW.KMQT.GL.A.0021.211205T1600Z-211207T0000Z/ Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 440 AM EST Sat Dec 4 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and waves 9 to 14 ft occurring. For the Gale Watch, southeast winds 20 to 30 kt with gusts up to 40 kt becoming northwest early Monday and waves 8 to 13 ft possible. * WHERE...Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore and Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border. * WHEN...For the Gale Warning, until 3 PM EST this afternoon. For the Gale Watch, from Sunday morning through Monday evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ221-248-250-041745- /O.EXT.KMQT.SC.Y.0149.000000T0000Z-211205T0000Z/ /O.NEW.KMQT.GL.A.0021.211205T1600Z-211207T0000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 440 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 ft occurring. For the Gale Watch, southeast to south winds 20 to 30 kt with gusts up to 40 kt becoming west to northwest late Sunday night and Monday morning and waves 5 to 8 ft possible. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...For the Small Craft Advisory, until 7 PM EST this evening. For the Gale Watch, from Sunday morning through Monday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LSZ245>247-041745- /O.EXT.KMQT.SC.Y.0149.000000T0000Z-211205T0000Z/ Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays- 440 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 32 kt and waves 1 to 4 ft occurring. * WHERE...Manitou Island to Point Isabelle MI, Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays and Point Isabelle to Lower Entrance of Portage Canal MI. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Dec 4, 12:17 AM EST, 4 hours 23 minutes earlier.
Area forecast discussion, Dec 4, 12:17 AM EST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
1217 AM EST Sat Dec 4 2021
.SHORT TERM...(This evening through Saturday)
Issued at 400 PM EST FRI DEC 3 2021
Isentropic ascent within the warm sector of a clipper system
tracking southeast across Ontario provided our CWA with a 2-3 hour
window of light accumulating snow. This area of light snow is
currently moving into our eastern CWA with widespread T to 1/2"
accumulations expected through this evening.
The clipper's cold front moves through late this evening (west) into
early tonight (east). A broken line of snow showers should accompany
the FroPa, especially across the Keweenaw and eastern UP. Gusty west
winds fill in behind the cold front then veer WNW as cold air
deepens allowing for lake effect snow shower development tonight
through Saturday. Lake effect snow gradually diminishes from west-to-
east on Saturday as drier mid-level air brings inversion heights
down.
CAMs continue to indicate potential for a Lake Winnipeg connection
tonight across the Keweenaw and less organized shower activity
upsloping into the Michigamme Highlands where amounts around an
inch are expected. Inversion heights between 4 and 6kft and
lake-850 mb delta-Ts between 14-18C persist for about 12-18 hours
along the Keweenaw where amounts around an inch are forecast.
There could be some isolated higher amounts if the Lake Winnipeg
band materializes and persists over a location for more than an
hour or two.
The most widespread and prolonged LES activity is expected across
the eastern UP where 850mb temperatures are slightly cooler and
inversion heights are taller. Soundings indicate the convective
layer encompasses the entire DGZ, which may mean forecast SLRs
are too conservative. CAMs appear to focus a more dominant band
extending into Luce County downwind from the Keweenaw. In general,
a few inches are expected across the eastern UP by Saturday
evening, but a dominant band could push amounts into WWA criteria.
.LONG TERM...(Saturday night through Friday)
Issued at 220 PM EST FRI DEC 3 2021
Main item of interest in the long term period is the late weekend
system that's progged to swing through the Upper Great Lakes.
Previous guidance suggested the low would lift through through
northern Lake Michigan and there was somewhat tight clustering of
the low tracks in the GEFS and GEPS. Now, however, a majority of the
guidance has trended just slightly northward and the GEFS members
are suggesting two camps of thought: a northern route with the low
tracking from northern MN into Lake Superior and a southern route,
with the low tracking through northern WI and northern Lake
Michigan. As you'd expected, expected snow amounts vary across the
region with each option. Forecast reflects a slight northward trend
but doesn't commit all the way to the most northern solutions.
As the shortwave ejects out of the Canadian Rockies Saturday night,
a surface low is progged to develop in the northwestern Plains
region. As the ridge up the west coast builds eastward into western
Canada, the shortwave will drive eastward across the Plains and into
the Upper Great Lakes. As it does so, favorable jet dynamics will
help support the amplifying shortwave, which will result in the
surface low deepening as it tracks through the region. Out ahead of
the low, strong isentropic assent/WAA coincident with health 850-
700mb fgen will support snow showers across the region beginning
early Sunday morning. In terms of the range of possibilities, if the
low ends up taking the more northern route through Lake Superior,
heavier precip within this axis would likely be most focused over
Lake Superior. Favorable terrain under easterly flow could provide
an extra kick to snow amounts in the Keweenaw. Lake Michigan could
also provide some lake enhancement to the synoptically forced snow
under this situation. Overall, guidance suggests this setup would
produce widespread 1 to 4 inches of wet snow. As the low approaches
under this scenario, dry slotting late Sunday could introduce enough
dry air to result in some freezing drizzle. If the takes a more
southern route through northern Wisconsin, then the main synoptic
forcings will be centered over Upper Michigan. This would also
enable more of an enhancement off Lake Michigan. Guidance suggests
this scenario would result in widespread 6 to 8 inches will be
possible, localized higher areas where there's positive terrain
influences. The forecast currently reflects something closer to the
later of the two given that the most northern solutions appear to be
somewhat of an outlier.
By Sunday night, the low should be entering Wisconsin or Lake
Superior. A period of lake enhanced snow is expected at this point.
The exact location of where this is expected will again depend on
the track of the low and whether the flow is northwesterly or
northerly. If the low follows the northern route, the northwest snow
belts of the western UP could see another 2 to 6 inches of snow. If
its the southern option, northernly snow belts could experience the
same. As the low continues to lift through, lake enhanced snow will
transition over to lake effect snow through Monday night and drop
out another inch or so. By then, the next ridge is expected to build
in and end shower activity from west to east.
While there is still a healthy amount of uncertainty in the track
and thus, snow amounts, confidence is high that the snow will be
wetter. This will make road conditions sloppy and if amounts end up
being on the high side, then roads could be hazardous to navigate at
times. The heavier aspect of the snow will also make it harder to
remove, and folks are reminded to take their time and not exert
themselves when shoveling. Additionally, stronger winds associated
with the tightening gradient Sunday night and Monday may produce
some blowing snow, which could result in some snow drifting and low
visibilities.
Another thing to mention is that the coldest airmass of the season
so far is expected to filter into the region behind the low.
Ensembles suggest 850mb temps could drop to -18 to -23C by Monday
night. With the pressure gradient slackening Monday night allowing
us to decouple, radiational cooling could support overnight lows
below zero across the west half away from the lakeshores. Elsewhere
widespread low teens to single digits are expected. Highs Tuesday
look to stay in the teens in the west and near 20 in the east and by
the lakeshores.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1216 AM EST SAT DEC 4 2021
A cold front continues to drive south toward the area this morning.
Lake effect clouds and some light snow showing up on satellite
imagery as colder air advects over western Lake Superior. Gusty
winds will continue at all three TAF sites with the passage of the
front with the gusts diminishing in the afternoon. The highest gusts
are expected at KCMX. Very light lake effect snow showers will
remain possible at KCMX overnight and into the early daylight hours
but impacts are expected to be minimal at this time. VFR/MVFR
ceilings are expected through the forecast.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 400 PM EST FRI DEC 3 2021
A quick moving low pressure system and associated cold front crosses
the lake, bringing a 12-hour period of low-end WNW gales of 35
knots. A few gales could reach 40 knots as the pressure fall/rise
couplet moves through. By Saturday morning winds will begin to fall
below gale criteria from west to east and fall below 30 knots by
early afternoon then fall below 20 knots by evening.
The next chance for stronger winds comes on Sunday as southeasterly
winds increase up to 30 knots from west-to-east as an area of low
pressure approaches. Winds back northwest to north for Sunday night,
increasing to gales up to 40 knots. Gales should end by midday
Monday across the west half with gales continuing through Monday
evening across the east half. A ridge of high pressure moves
overhead Tuesday and Wednesday with lighter winds at or below 20
knots.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
Gale Warning until 3 PM EST this afternoon for LSZ249>251-266-
267.
Gale Warning until 4 AM EST /3 AM CST/ early this morning for
LSZ162.
Gale Warning until 7 AM EST /6 AM CST/ this morning for
LSZ240>244-263-264.
Gale Warning until noon EST today for LSZ248-265.
Lake Michigan...
None.
&&
SHORT TERM...EK
LONG TERM...JP
AVIATION...RJT
MARINE...EKHazardous weather outlook, Dec 3, 3:53 PM EST, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 353 PM EST Fri Dec 3 2021 MIZ001>003-042100- Keweenaw-Ontonagon-Northern Houghton- 353 PM EST Fri Dec 3 2021 This Hazardous Weather Outlook is for portions of western Upper Michigan. .DAY ONE...Tonight Waves building to 8 to 10 feet on western Lake Superior tonight may lead to minor beach erosion and localized lakeshore flooding on beaches from around Ontonagon north to Copper Harbor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Large waves on Lake Superior may lead to minor beach erosion and localized lakeshore flooding on beaches from around Ontonagon north to Copper Harbor through early Saturday afternoon. A system moving through the Great Lakes Region will produce widespread moderate snowfall Sunday, transitioning to lake enhanced snow and blowing snow late Sunday night and Monday morning. Several inches of snow are possible on Sunday with several more possible late Sunday night and Monday morning. The snow on Sunday will be wet and dense, making travel hazardous and making snow removal more difficult. The Monday morning commute may be difficult. See the latest Special Weather Statement for additional details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed lakeshore flooding or beach erosion to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter using #906wx. MIZ004-005-009>014-084-085-042100- Baraga-Marquette-Gogebic-Iron-Dickinson-Menominee-Delta- Southern Schoolcraft-Southern Houghton-Northern Schoolcraft- 353 PM EST Fri Dec 3 2021 /253 PM CST Fri Dec 3 2021/ This Hazardous Weather Outlook is for Spotters are encouraged to submit snowfall reports to the National Weather Service via phone, on our website, or through Facebook or Twitter.ons of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A system moving through the Great Lakes Region will produce widespread moderate snowfall Sunday, transitioning to lake enhanced snow and blowing snow late Sunday night and Monday morning. Several inches of snow are possible on Sunday with several more possible late Sunday night and Monday morning. The snow on Sunday will be wet and dense, making travel hazardous and making snow removal more difficult. The Monday morning commute may be difficult. See the latest Special Weather Statement for additional details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ006-007-042100- Alger-Luce- 353 PM EST Fri Dec 3 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight Waves building to 10 to 15 feet on eastern Lake Superior late tonight may lead to minor beach erosion and localized lakeshore flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Several inches of lake effect snow is expected Saturday into Saturday evening for the northwest wind lake effect belts. There may be isolated areas of moderate accumulation that result in some hazardous driving conditions. Waves of 10 to 15 feet on eastern Lake Superior Saturday may lead to minor beach erosion and localized lakeshore flooding. A system moving through the Great Lakes Region will produce widespread moderate snowfall Sunday, transitioning to lake enhanced snow and blowing snow late Sunday night and Monday morning. Several inches of snow are possible on Sunday with several more possible late Sunday night and Monday morning. The snow on Sunday will be wet and dense, making travel hazardous and making snow removal more difficult. The Monday morning commute may be difficult. See the latest Special Weather Statement for additional details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed lakeshore flooding or beach erosion to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter using #906wx. LSZ162-240>251-263>267-042100- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 353 PM EST Fri Dec 3 2021 /253 PM CST Fri Dec 3 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight West to northwest gales of 35 to 40 knots are expected across much of Lake Superior tonight. See the latest Lake Superior Open Lake Forecast and Marine Weather Message for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Northwest gales of 35 to 40 knots are expected across eastern Lake Superior Saturday morning. See the latest Lake Superior Open Lake Forecast and Marine Weather Message for further details. North to northwest gales to 35 to 40 knots are expected across much of Lake Superior, especially eastern Lake Superior, late Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-042100- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 353 PM EST Fri Dec 3 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few northwest gale force gusts to 35 knots are possible on Sunday and Monday. See the latest Nearshore Marine Forecast for additional details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JP
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 4:40 AM EST | Gale Watch | MQT | 12 hr | |
| Dec 4, 4:40 AM EST | Small Craft Advisory | MQT | 20 hr | |
| Dec 4, 9:09 AM EST | Winter Weather Advisory | MQT | Alger, Luce, Schoolcraft | 16 hr |
| Dec 4, 3:31 PM EST | Winter Storm Warning | MQT | Alger, Baraga, Delta, Dickinson, Gogebic, Houghton and 7 more | 51 hr |
| Dec 4, 3:31 PM EST | Winter Weather Advisory | MQT | Menominee | 13 hr |
| Dec 4, 4:48 PM EST | Gale Watch | MQT | 12 hr | |
| Dec 4, 4:48 PM EST | Gale Warning | MQT | 56 hr | |
| Dec 4, 4:48 PM EST | Small Craft Advisory | MQT | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.